Can this actually control my sweating I hate to quit my effexor for it really helps but the sweating is horrible I sweat so bad it drips off me. Even in the winter. I'm at my witts end
I'm a medicinal chemist so I have some knowledge of this but perhaps a second opinion from another doctor/pharmacist would be more appropriate. I also take Effexor (150mg daily for depression and anxiety).
I am shocked that you have been prescribed cyproheptadine. It is an anti-histamine and as far as I'm aware it is not indicated to treat hyperhidrosis. I imagine your doctor chose this because of it's anti-cholinergic properties but cyproheptadine is a weak anti-cholinergic. Anti-cholinergics can treat hyperhidrosis because they block the action of certain receptors in your body which can slow down your bowels, dry up your mouth and also reduce sweating. There are many other anti-cholinergics to choose from which are actually indicated for hyperhidrosis.
Another point I would like to raise, but please don't be alarmed, is that Cyproheptadine can actually stop your Effexor from working. One of Effexor's effects on your body is that it increases the amount of a chemical called Serotonin in your brain, which scientists believe can help treat depression/anxiety. But Cyproheptadine can actually block the receptors in your brain that Serotonin binds to. So Cyproheptadine and most anti-depressants really shouldn't be given together.
My advice to you is to first seek a second opinion from another doctor on whether Cyproheptadine is right for you (while you're taking Effexor) and whether you should try another drug to treat your sweating. Then I would go back to your doctor and discuss your options.
I hope this helps! =)
Yes it is used for hyperhidros. There are other drugs that work well for this condition while taking these type on antidepressants. I take ditropan for sweating from cymbalta. It is a bladder spasm medication and there is absolutely no sleepiness involved. A great perk. Very dry mouth tho.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Jul 2010 • 1 answer
Updated 15 Sep 2010 • 1 answer
Updated 17 Sep 2011 • 2 answers
Updated 5 May 2017 • 3 answers
Updated 28 Dec 2018 • 1 answer